MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Catalog Number MBL-6-XS
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During an esophageal variceal ligation in a pediatric digestive functional exploration service, the physician used two cook 6 shooter saeed multi-band ligators.It was reported that after a first successful ligature, the elastic used on a second varice was sucked up by the endoscope.The issue occurred 3 times in spite of a change of lot number and endoscope operator (other lot affected - captured in a separate report).Although the instructions for use do not explicitly state that the device cannot be used on a pediatric patient, these devices should only be used with adult patients as they were not tested on pediatric populations nor were they approved for pediatric use.These trials extended the procedure by an hour under general aesthesia.Patient injured nose throat because the device was introduced through the nose.Important bleeding.Night in intensive care unit.Pack of blood & platelets.Further information is requested.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The information provided indicated that the user inserted the endoscope/ligation device down a patient's nose.This use is not within the intended use of the device.The instructions for use states: "those specific to primary endoscopic procedure to be performed in gaining access to desired banding site." the instructions for use also states: "this device is used to endoscopically ligate esophageal varices at or above the gastroesophageal junction or to ligate internal hemorrhoids." use of the device outside the intended use is likely the cause of this report.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the user inserted the endoscope/ligation device down a patient's nose and this use is not within the intended use of the device, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a biohazard bag within a clear plastic bag.The lot number was not returned with the device.The irrigation adapter, loading catheter, and bands were not returned with the device.Our laboratory evaluation of the product said to be involved could not confirm the report based on the condition of the returned device, the barrel was no longer attached to the trigger cord and no bands remained on the barrel.The trigger cord returned wrapped around the handle from deployment.There was a reddish brown substance present along the length of the trigger cord and on the barrel.A visual examination of the device was performed.The trigger cord was examined and all twelve deployment beads were present.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured between the knots and was within the tolerance.The trigger cord was intact and not broken.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device could not confirm the report, the barrel was no longer attached to the trigger cord and no bands remained on the barrel.The information provided indicated that the user inserted the endoscope/ligation device down a patient's nose.This use is not within the intended use of the device.The instructions for use states: "those specific to primary endoscopic procedure to be performed in gaining access to desired banding site." the instructions for use also states: "this device is used to endoscopically ligate esophageal varices at or above the gastroesophageal junction or to ligate internal hemorrhoids." use of the device outside the intended use is likely the cause of this report.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the user inserted the endoscope/ligation device down a patient's nose and this use is not within the intended use of the device, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18529037
Report Number1037905-2024-00035
Device Sequence Number15378562
Product Code MND
UDI-Device Identifier00827002254244
UDI-Public(01)00827002254244(17)240906(10)W4762086
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Catalogue NumberMBL-6-XS
Device Lot NumberW4762086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-1100 220 1854
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown